Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 155, NWS Nashville, TN

August 23, 20144 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 23, 2014, 10:28 PM CDT for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2014, 10:28 PM CDT (03:28 UTC)
Expired
Aug 23, 2014, 11:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS54 KOHX 240328
SVROHX
TNC003-117-149-187-240400-
/O.NEW.KOHX.SV.W.0155.140824T0328Z-140824T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT SAT AUG 23 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1100 PM CDT

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR NOLENSVILLE...MOVING SOUTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVALE...EAGLEVILLE...ROVER...UNIONVILLE AND CHAPEL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS SEVERE THUNDERSTORM WILL OCCUR WELL AHEAD OF
ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER.

&&

LAT...LON 3552 8650 3556 8684 3590 8670 3586 8649
TIME...MOT...LOC 0328Z 010DEG 33KT 3578 8662

$$

FORECASTER: ROSE
2 follow-up statements
825 
WWUS54 KOHX 240344
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT SAT AUG 23 2014

TNC187-240353-
/O.CAN.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
WILLIAMSON TN-
1044 PM CDT SAT AUG 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELED...

LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
      3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0343Z 010DEG 33KT 3564 8665

$$

TNC003-117-149-240400-
/O.CON.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
RUTHERFORD TN-BEDFORD TN-MARSHALL TN-
1044 PM CDT SAT AUG 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD AND EXTREME
SOUTHWESTERN RUTHERFORD COUNTIES...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CHAPEL HILL...MOVING SOUTH AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  UNIONVILLE AND CHAPEL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS SEVERE THUNDERSTORM WILL OCCUR WELL AHEAD OF
ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER.

&&

LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
      3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0343Z 010DEG 33KT 3564 8665

$$

ROSE
021 
WWUS54 KOHX 240355
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 PM CDT SAT AUG 23 2014

TNC003-117-149-240406-
/O.EXP.KOHX.SV.W.0155.000000T0000Z-140824T0400Z/
RUTHERFORD TN-BEDFORD TN-MARSHALL TN-
1055 PM CDT SAT AUG 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL...
NORTHWESTERN BEDFORD AND EXTREME SOUTHWESTERN RUTHERFORD COUNTIES
WILL EXPIRE AT 1100 PM CDT...

LAT...LON 3555 8677 3556 8679 3571 8675 3571 8669
      3572 8670 3574 8670 3572 8652 3552 8655
TIME...MOT...LOC 0356Z 010DEG 33KT 3552 8668

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:50 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 23, 7:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT SAT AUG 23 2014

.UPDATE...AS OF 730 PM THERE WERE ONLY A FEW LIGHT SHOWERS
REMAINING OF THE SCATTERED THUNDERSTORMS THAT RUMBLED OVER MOST OF
THE MID STATE EARLIER THIS EVENING. HOWEVER, JUST LIKE WE HAD LAST
NIGHT, ANOTHER BAND OF THUNDERSTORMS WAS PUSHING SOUTHWARD ACROSS
KENTUCKY AND EXPECTED TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS
TO MUCH OF OUR EASTERN AREA AS THE NIGHT WEARS ON. THE LEADING
EDGE OF THIS BAND WAS ALREADY JUST BEGINNING TO PENETRATE CLAY AND
PICKETT COUNTIES, AND OTHER PARTS OF THE EAST WILL LIKELY SEE THE
STORMS RUMBLE IN BETWEEN NOW AND 09Z.

AS A RESULT OF THIS UNFOLDING SITUATION, WILL BOOST THE OVERNIGHT
POPS INTO THE LIKELY-TO-CATEGORICAL RANGE OVER OUR NORTHEASTERN
COUNTIES, TAPERING OFF THE CHANCE FURTHER SOUTH AND WEST, TOWARD
I-24.

WILL PROBABLY KEEP THE REMAINDER OF THE OVERNIGHT FCST AS IT
IS.

WILL ISSUE THE NEW SUITE OF PRODUCTS SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR TNZ005>009-023>030-
056>064-075-077-093>095.

&&

19
Hazardous weather outlook, Aug 23, 4:24 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT AUG 23 2014

TNZ005>009-023>030-056>064-075-077-093>095-241045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-
COFFEE-WAYNE-LAWRENCE-GILES-
424 PM CDT SAT AUG 23 2014

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE SCATTERED THROUGH THIS EVENING. A FEW STORMS
COULD BE STRONG AND CAUSE ISOLATED MINOR WIND DAMAGE. OTHERWISE IT WILL
BE WARM AND VERY MUGGY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL BE HOT AND VERY HUMID AGAIN ON SUNDAY. AFTERNOON HEAT
INDEX VALUES WILL RANGE FROM 100 TO AROUND 105 DEGREES OVER ALL OF
THE MID STATE EXCEPT FOR THE CUMBERLAND PLATEAU AREA.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

TNZ010-011-031>034-065-066-078>080-241045-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
424 PM CDT SAT AUG 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

49

In the hours before

Local storm report, Aug 23, 5:49 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT SAT AUG 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CENTERVILLE             35.79N  87.45W
08/23/2014                   HICKMAN            TN   AMATEUR RADIO

            HAM OPERATOR REPORTED ROOF DAMAGE TO A BUILDING ON THE
            SQUARE IN CENTERVILLE.

&&

EVENT NUMBER OHX1400570

10
Special weather statement, Aug 23, 5:51 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SAT AUG 23 2014

TNZ028-062>064-075-077-232330-
BEDFORD-CANNON-COFFEE-DE KALB-RUTHERFORD-WILSON-
551 PM CDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...DE
KALB...RUTHERFORD AND WILSON COUNTIES...

AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BRADYVILLE...BRADYVILLE AND
BEECHGROVE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM WHICH MIGHT CAUSE
SMALL TREES TO FALL DOWN...BRIEF HEAVY DOWNPOURS...AND NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES.

LAT...LON 3620 8619 3586 8589 3560 8613 3557 8639
      3592 8654 3601 8661 3604 8656 3606 8656
      3608 8655 3607 8653 3606 8652 3610 8652

31
Local storm report, Aug 23, 7:12 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT SAT AUG 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     ANTIOCH                 36.06N  86.67W
08/23/2014                   DAVIDSON           TN   TRAINED SPOTTER

            NUMEROUS LARGE TREES AND BRANCHES DOWN AT BRENTRIDGE
            APARTMENTS ON BELL RD. A STOP SIGN WAS ALSO SNAPPED IN
            HALF.

&&

EVENT NUMBER OHX1400571

MROSE
Special weather statement, Aug 23, 9:27 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT SAT AUG 23 2014

TNZ007-008-027-028-059-062-240315-
DAVIDSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON-
927 PM CDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...
RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLERSVILLE TO
LEBANON...MOVING SOUTH AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MILLERSVILLE...RIDGETOP...TUCKERS
CROSSROADS...GOODLETTSVILLE...HENDERSONVILLE...LEBANON...OLD
HICKORY...MADISON...MOUNT JULIET...WHITES CREEK...BELINDA CITY AND
HERMITAGE.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3643 8686 3627 8612 3584 8620 3598 8706

ROSE
Special weather statement, Aug 23, 10:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT SAT AUG 23 2014

TNZ027-059-062-240345-
DAVIDSON-RUTHERFORD-WILLIAMSON-
1003 PM CDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLEVUE TO
SMYRNA...MOVING SOUTH AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...BELLEVUE...OAK HILL...
FOREST HILLS...BELLE MEADE...LA VERGNE...SMYRNA...WALTERHILL...
BRENTWOOD...NOLENSVILLE...FRANKLIN AND MURFREESBORO.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3603 8638 3565 8626 3566 8631 3566 8633
      3568 8652 3570 8655 3570 8664 3572 8684
      3575 8692 3612 8701 3614 8700

ROSE
Special weather statement, Aug 23, 10:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT SAT AUG 23 2014

TNZ024-025-057-240400-
DICKSON-HICKMAN-HUMPHREYS-
1015 PM CDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS
COUNTIES...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DICKSON TO
FAIRVIEW...MOVING SOUTH AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BURNS...DICKSON...BON AQUA...
LYLES...PRIMM SPRINGS...PINEWOOD...NUNNELLY...BUCKSNORT AND
CENTERVILLE.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3621 8754 3605 8718 3598 8720 3598 8719
      3597 8721 3594 8720 3569 8729 3567 8732
      3583 8772 3584 8772 3584 8776

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:27 PM CDTSpecial Weather StatementOHXDavidson, Wilson48 min
Aug 23, 10:03 PM CDTSpecial Weather StatementOHXRutherford, Williamson42 min
Aug 23, 10:15 PM CDTSpecial Weather StatementOHXHickman45 min
Aug 23, 10:40 PM CDTSpecial Weather StatementOHXWilliamson50 min
Aug 23, 10:55 PM CDTSpecial Weather StatementOHXHickman, Marshall, Maury35 min
Aug 24, 6:47 AM CDTFlash Flood WarningOHXOverton, Putnam118 min
Aug 24, 7:56 AM CDTAreal Flood AdvisoryOHXVan Buren, White109 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.